Alert archive / Missouri / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Dec 23, 2012, 2:57 PM CST for 7 counties in Illinois; 8 counties in Missouri. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 2:57 PM CST (20:57 UTC)
- In effect from
- Dec 25, 2012, 6:00 PM CST
- Expired
- Dec 25, 2012, 4:17 AM CST
- In force
- Issued by
- NWS St. Louis, MO
Counties Clinton County, IL, Fayette County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS43 KLSX 232057 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CST SUN DEC 23 2012 ...WINTER STORM POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY... .A STRONG STORM SYSTEM IS EXPECTED TO BRING ACCUMULATING SNOW AND STRONG WINDS TO PORTIONS OF MISSOURI AND ILLINOIS ON TUESDAY NIGHT AND EARLY WEDNESDAY. THIS SYSTEM IS EXPECTED TO BRING SIGNIFICANT SNOW TO THE REGION EARLY TUESDAY EVENING...PERSISTING INTO WEDNESDAY MORNING. THE SOUTHEAST THIRD OF MISSOURI THROUGH SOUTHWEST ILLINOIS IS MOST LIKELY TO EXPERIENCE THE BRUNT OF THIS STORM. THE STRONG WINDS AND HEAVY SNOWFALL ASSOCIATED WITH THIS SYSTEM WILL RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE WATCH AREA. ILZ069-074-079-101-102-MOZ065-072>075-084-085-099-241200- /O.NEW.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/ CLINTON IL-WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...BELLEVILLE...FARMINGTON 257 PM CST SUN DEC 23 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA LATE TUESDAY AFTERNOON INTO THE EARLY EVENING AND PERSIST OVERNIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 5 TO 7 INCHES ARE EXPECTED. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH ARE CURRENTLY ANTICIPATED. * IMPACTS...DANGEROUS AND LIFE THREATENING TRAVEL CONDITIONS ARE EXPECTED AS FALLING AND BLOWING SNOW COMBINES WITH STRONG WINDS TO SIGNIFICANTLY REDUCE VISIBILITY AND BRIEFLY CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ ILZ065-070-241200- /O.NEW.KLSX.WS.A.0001.121226T0000Z-121226T1500Z/ FAYETTE IL-MARION IL- INCLUDING THE CITIES OF...VANDALIA...SALEM 257 PM CST SUN DEC 23 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA TUESDAY NIGHT AND PERSIST INTO WEDNESDAY MORNING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 4 TO 7 INCHES ARE EXPECTED. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH ARE CURRENTLY ANTICIPATED. * IMPACTS...DANGEROUS AND LIFE THREATENING TRAVEL CONDITIONS ARE EXPECTED AS FALLING AND BLOWING SNOW COMBINES WITH STRONG WINDS TO SIGNIFICANTLY REDUCE VISIBILITY AND BRIEFLY CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ TILLY
3 follow-up statements
819 WWUS43 KLSX 240941 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 341 AM CST MON DEC 24 2012 ...WINTER STORM POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY... .LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS EARLY ON TUESDAY AND INTENSIFY AS IT MOVES NORTHEAST INTO THE OHIO VALLEY BY EARLY WEDNESDAY. THIS STORM IS EXPECTED TO BRING A BAND OF HEAVY SNOW ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON CHRISTMAS NIGHT BEFORE EXITING THE AREA EARLY ON WEDNESDAY. WIND SPEEDS WILL ALSO INCREASE AS THE LOW DEEPENS. THE STRONG WINDS AND HEAVY SNOWFALL ASSOCIATED WITH THIS SYSTEM WILL RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE WATCH AREA. ILZ069-074-079-101-102-MOZ065-072>075-084-085-099-242145- /O.CON.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/ CLINTON IL-WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...BELLEVILLE...FARMINGTON 341 AM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA LATE TUESDAY AFTERNOON AND EARLY EVENING AND CONTINUE THROUGH THE NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 5 TO 8 INCHES ARE EXPECTED. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH ARE CURRENTLY ANTICIPATED. * IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY CREATES NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ ILZ065-070-242145- /O.CON.KLSX.WS.A.0001.121226T0000Z-121226T1500Z/ FAYETTE IL-MARION IL- INCLUDING THE CITIES OF...VANDALIA...SALEM 341 AM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY MORNING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 4 TO 7 INCHES ARE EXPECTED. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH ARE CURRENTLY ANTICIPATED. * IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY CREATES NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ BRITT
544 WWUS43 KLSX 241938 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 138 PM CST MON DEC 24 2012 ...WINTER STORM POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY... .LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS EARLY ON TUESDAY AND INTENSIFY AS IT MOVES NORTHEAST INTO THE OHIO VALLEY BY EARLY WEDNESDAY. THIS STORM IS EXPECTED TO BRING A BAND OF HEAVY SNOW ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON CHRISTMAS NIGHT BEFORE EXITING THE AREA EARLY ON WEDNESDAY. WIND SPEEDS WILL ALSO INCREASE AS THE LOW DEEPENS. THE STRONG WINDS AND HEAVY SNOWFALL ASSOCIATED WITH THIS SYSTEM WILL RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE WATCH AREA. ILZ065-069-070-074-079-101-102-251200- /O.EXT.KLSX.WS.A.0001.121226T0000Z-121226T1800Z/ FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...BELLEVILLE 138 PM CST MON DEC 24 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES ARE EXPECTED. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE CURRENTLY ANTICIPATED. * IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY CREATES NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ MOZ065-072>075-084-085-099-251200- /O.CON.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/ JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITY OF...FARMINGTON 138 PM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA LATE TUESDAY AFTERNOON AND EARLY EVENING AND CONTINUE THROUGH THE NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES ARE EXPECTED. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 35 MPH ARE CURRENTLY ANTICIPATED. * IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY CREATES NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ TILLY
498 WWUS43 KLSX 251017 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 417 AM CST TUE DEC 25 2012 ...SNOW AND BLOWING SNOW EXPECTED TONIGHT AND EARLY WEDNESDAY... .LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL QUICKLY MOVE INTO THE TENNESSEE VALLEY BY EARLY WEDNESDAY. THE EXPECTED TRACK OF THIS STORM HAS SHIFTED SLIGHTLY SOUTHWARD...SO THE HEAVIEST SNOW AND BLIZZARD CONDITIONS ARE NOW EXPECTED TO BE ACROSS SOUTHEAST MISSOURI INTO SOUTHEAST ILLINOIS. THERE WILL STILL BE ACCUMULATING SNOWFALL WITH SOME BLOWING SNOW ALONG A FARMINGTON MISSOURI TO SALEM ILLINOIS LINE. TRAVEL CONDITIONS BECAUSE OF SNOW AND BLOWING SNOW WILL BE DANGEROUS TONIGHT AND WEDNESDAY. MOZ065-072-073-251130- /O.CAN.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/ JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- 417 AM CST TUE DEC 25 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER STORM WATCH. TOTAL ACCUMULATIONS FROM THIS STORM ARE NO LONGER EXPECTED TO BE AS MUCH BECAUSE THE WINTER STORM IS NOW EXPECTED TO TRACK SLIGHTLY FARTHER SOUTH. $$ ILZ101-102-251130- /O.CAN.KLSX.WS.A.0001.121226T0000Z-121226T1800Z/ ST. CLAIR IL-MONROE IL- INCLUDING THE CITY OF...BELLEVILLE 417 AM CST TUE DEC 25 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER STORM WATCH. TOTAL ACCUMULATIONS FROM THIS STORM ARE NO LONGER EXPECTED TO BE AS MUCH BECAUSE THE WINTER STORM IS NOW EXPECTED TO TRACK SLIGHTLY FARTHER SOUTH. $$ MOZ074-075-084-085-099-252230- /O.UPG.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/ /O.NEW.KLSX.WW.Y.0006.121226T0000Z-121226T1200Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITY OF...FARMINGTON 417 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...ACCUMULATING SNOW IS EXPECTED TO DEVELOP THIS EVENING AND END EARLY ON WEDNESDAY MORNING. * ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS WILL BE 2 TO 4 INCHES INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 35 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW. * IMPACTS...TRAVEL CONDITIONS WILL BECOME DIFFICULT TONIGHT AS THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND MAKE ROADS TREACHEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ ILZ065-069-070-074-079-252230- /O.UPG.KLSX.WS.A.0001.121226T0000Z-121226T1800Z/ /O.NEW.KLSX.WW.Y.0006.121226T0000Z-121226T1800Z/ FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER 417 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...ACCUMULATING SNOW IS EXPECTED TO DEVELOP TONIGHT AND END BY LATE WEDNESDAY MORNING. * ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS WILL BE 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 35 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW. * IMPACTS...TRAVEL CONDITIONS WILL BECOME DIFFICULT TONIGHT AS THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND MAKE ROADS TREACHEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ BRITT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 1:19 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 23, 1:19 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 119 PM CST SUN DEC 23 2012 .SHORT TERM... ISSUED AT 115 PM CST SUN DEC 23 2012 (TONIGHT) FOCUS WILL BE TEMPS WHICH WILL DETERMINE P-TYPE TONIGHT. SHORT TERM GUIDANCE IS STRUGGLING WITH WARM UP TODAY ACROSS SRN PORTIONS OF THE CWA WHERE AMPLE INSOLATION AND SWLY TO WLY WINDS HAVE HELPED MUCH OF THE REGION TO WARM INTO THE MID TO UPPER 50S. S/W CURRENTLY BEING EJECTED INTO THE PLAINS WILL HELP DEEPEN A LOW AS IT APPROACHES THE AREA. MOVED POPS FOR TONIGHT SLIGHTLY FURTHER S BASED ON LATEST GUIDANCE...BUT CONTINUED A TREND TWD THE GFS SOLN. AS COLDER AIR MOVES IN BEHIND THIS SYSTEM...CAN NOT RULE OUT AREAS ON THE NRN AND WRN EDGE OF THE PRECIP SHIELD RECEIVING A BRIEF PERIOD OF FZRA. ATTM...THIS SYSTEM DOES NOT APPEAR TO POSE A GREAT THREAT. WITH COLDER AIR ADVECTING INTO THE REGION TONIGHT...HAVE TRENDED TWD THE COOLER GUIDANCE FOR TONIGHT. EXCEPTION WILL BE ACROSS THE SRN THIRD OF THE CWA NEAR THE LOW TRACK. THIS MAY POSE A PROBLEM ACROSS NRN PORTIONS OF THE CWA INTO CENTRAL MO. MDLS SUGGEST CURRENT AREA OF FG/ST OVER NRN IL AND IA WILL ADVECT/DEVELOP SWD TONIGHT. WHILE THE NAM IS NOTORIOUSLY MOIST WITHIN THE BNDY LAYER...THERE IS NOW GOOD SUPPORT FROM THE GFS/LOCAL WRF/HRRR FOR FG/ST DEVELOPMENT TONIGHT. DEPENDING ON IF FG DEVELOPS...WITH THE COLD TEMPS...SURFACES MAY DEVELOP A THIN LAYER OF ICE. WITH NRLY WINDS EXPECTED TO REMAIN AROUND 5 KTS OR HIGHER...BELIEVE DENSE FG IS LESS LIKELY AND WILL BE MORE A ST EVENT. TILLY && .LONG TERM... ISSUED AT 318 AM CST SUN DEC 23 2012 (TONIGHT THROUGH SATURDAY) SEVERAL CHANCES FOR WINTRY WEATHER IS STILL THE MAIN CONCERN FOR THIS WEEK. STILL APPEARS THAT THERE WILL BE A CHANCE OF LIGHT FZRA OVER THE CENTRAL PART OF THE CWA LATE THIS EVENING AND OVERNIGHT. GFS/NAM/ECMWF ALL DEPICT THAT THE FRONT WILL REACH THE SOUTHERN CWA BY THIS EVENING. MID LEVEL TROUGH WILL MOVE ACROSS THE AREA BETWEEN 06-12Z TONIGHT WITH A CORRESPONDING SURFACE LOW MOVING ACROSS SOUTHEASTERN MO AROUND 06Z. TIME HEIGHT-CROSS SECTIONS ARE SHOWING THAT THE BOUNDARY LAYER WILL BECOME SATURATED THIS EVENING WITH THE DEPTH OF THE MOISTURE AS HIGH AS 7000 FT AGL OVER THE SOUTHERN PART OF THE CWA. THE UPPER TROUGH WILL CAUSE SOME WEAK ASCENT AS IT MOVES THROUGH...THOUGH THERE WILL BE A DEEP DRY LAYER BETWEEN 7000-15000FT WHICH FAVORS EITHER DRIZZLE OR LIGHT RAIN. HAVE MAINTAINED SLIGHT/LOW CHANCE POPS OVER THE SOUTHERN 2/3RDS OF THE CWA AND EXPECT LITTLE IF ANY MEASURABLE PRECIPITATION FROM THIS SYSTEM. SURFACE TEMPERATURES WILL COOL...PARTICULARLY WHEN COLD AIR ADVECTION SETS IN THE WAKE OF THE LOW. STILL APPEARS THAT PRECIPITATION CHANCES WILL BE LOW MONDAY INTO MOST OF TUESDAY AS WEAK RIDGE MOVES OVER THE AREA IN ADVANCE OF DEEPENING UPPER LOW OVER THE SOUTHERN HIGH PLAINS. BOTH THE GFS/ECMWF HAVE BEEN SHOWING DECENT RUN CONTINUITY THE PAST 24 HOURS WHICH INCREASES THE FORECAST CONFIDENCE SOMEWHAT. THE ECMWF CONTINUES TO BE SLIGHTLY FARTHER SOUTH THAN THE GFS IN MOVING THE UPPER LOW FROM SOUTHERN PLAINS ON TUESDAY INTO OHIO VALLEY ON WEDNESDAY. STILL EXPECT SNOW TO DEVELOP OVER THE SOUTHERN 2/3RDS OF THE CWA ON CHRISTMAS EVENING AND EXPAND NORTHEASTWARD OVERNIGHT BEFORE ENDING ON WEDNESDAY MORNING. GFS DEFORMATION ZONE WILL MOVE ACROSS FAR SOUTHEASTERN MO/FAR SOUTHERN IL WITH THE ECMWF JUST SLIGHTLY TO THE SOUTH WHICH LINES UP WITH WHERE GOREE/YOUKIN PLACES THE AXIS OF THE HEAVIEST SNOWFALL. SLU/CIPS ANALOGS SUGGEST THE POSSIBILITY OF HEAVIEST SNOWFALL BEING A BIT FARTHER TO THE NORTH. HAVE MAINTAINED LIKELY POPS FOR SNOWFALL OVER THE SOUTHEASTERN THIRD OF THE CWA WITH ACCUMULATIONS OF 1-3 INCHES FROM FARMINGTON MO TO SALEM IL. ANY LITTLE CHANGE TO THE FORECAST TRACK OF THE SYSTEM WILL REQUIRE AN ADJUSTMENT TO SNOWFALL AMOUNTS. GFS/ECMWF STILL SHOWS THAT ANOTHER TROUGH WILL MOVE ACROSS THE MIDWEST FRIDAY NIGHT AND SATURDAY...THOUGH THEY DO DIFFER ON HOW WELL THIS TROUGH WILL BE PHASED. 00Z RUN OF ECMWF HAS A CLOSED UPPER LOW AND CONSEQUENTLY A SLOWER/DEEPER SURFACE LOW WITH MORE QPF THAN THE MORE PROGRESSIVE GFS. HAVE MAINTAINED CHANCE POPS FOR SNOW UNTIL MODEL SOLUTIONS CAN DEVELOP BETTER CONTINUITY. BRITT && .AVIATION... ISSUED AT 1128 AM CST SUN DEC 23 2012 CDFNT WILL REMAIN NEAR/JUST S OF KSUS/KCPS THRU THE AFTERNOON AS A SFC LOW DEVELOPS AND APPROACHES THE REGION. MAIN CHANGES TO PREV TAF IS TO TIMING OF ARRIVING CIGS. CONFIDENCE IS HIGHER FOR KSUS/KCPS AS MVFR CIGS CONTINUE TO DEVELOP ACROSS SW MO. FURTHER N AND W...CONFIDENCE IS LOWER AS GUIDANCE CONTINUES TO STRUGGLE WITH SNOW PACK AND AVAILABLE MOISTURE. WILL TREND TAF TWD WHAT APPEARS WILL BE A FG/ST EVENT FOR KUIN AND POSSIBLY KCOU. OTHERWISE...APPROACHING SYSTEM WILL BRING -RA TO THE REGION. BEST CHANCES REMAIN TO THE S OF TERMINALS AND WILL HOLD OFF MENTIONING FOR NOW. HOWEVER...IF -RA CAN REACH FURTHER N TONIGHT...KSUS/KCPS WILL HAVE BEST CHANCES FOR PRECIP. DEPENDING ON TIMING...CAN NOT RULE OUT FZRA LATE TONIGHT. MUCH OF MON SHUD BE VFR AS REGION LIES BETWEEN TWO SYSTEMS. SPECIFICS FOR KSTL...VFR THIS AFTERNOON WITH MVFR CIGS MOVING IN TONIGHT...POSS DROPPING TO IFR LATE TONIGHT. BELIEVE PRECIP WILL REMAIN S OF TERMINAL...BUT CAN NOT RULE OUT A BRIEF PERIOD OF LIGHT -RA...POSS -FZRA LATE TONIGHT. MUCH OF MON SHUD REMAIN VFR AS SFC RIDGE BUILDS IN AHEAD OF THE NEXT SYSTEM. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 23, 4:11 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 AM CST SUN DEC 23 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 AM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW IS LIKELY ON TUESDAY NIGHT ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
Nearby
Winter Storm Watches in Missouri, 2012Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.